Thanks

Not sure how to do this in the existing thread. Seems like the site is changing. So, thanks all for the advise. I'm still trying to sort out side effects from hyper/hypo. I've experienced some of the over medicated symptoms but they are also listed as side effects. If it's unlikely that I'll go hyper at 75 then may give that a shot. I now have a swollen gland and have been referred to an ENT. I think it's the result of all the sneezing and blowing nose and odd feeling in my ear that's caused the gland to swell (drainage) and odd throat. Dr said throat and ears are fine. So-off to another specialist I go. Does anyone know why Drs are so reluctant to acknowledge side effects and do something about it?

13 Replies

oldestnewest
  • Do you mean 'side-effects' - as of a drug? Or 'symptoms' - as of a disease? Either way, doctors know nothing about them. They just have no idea because they didn't do it in med school, and what they Don't do in med school doesn't exist, it's as simple as that. :(

  • I agree.

    Off topic gg,

    Have you got your ticks back yet? I haven't.

    J

  • Nope, 'fraid not!

  • Also off topic, gg. My friends are coming to France for one of those river cruises down the Seine. Do you think they will be in freezing cold? It will be the week of march 28th. I told her to take winter clothes!

  • Well, it's not exactly freezing here at the moment, but not t-shirt weather, either. Have a look at this :

    paris.lachainemeteo.com/met...

  • Thanks, GG. If those are fahrenheit numbers, it looks extremely cold and on a ship....it's so hard to pack when you don't know exactly how cold it will be.

  • Noooo. Centigrade. lol And it won't exactly be a ship. The Seine isn't wide enough or deep enough to accomodate a ship. The temperature in the middle of the Seine would be the same as on the edges because it's not very wide. Or are we at complete cross-purposes here? She will be in Paris, right?

  • Yes, start from Paris. Eh, they've traveled many times and it seems they have a calamity each time but John won't be deterred so come what may, lol.

  • I'm intregued. How long is this cruise? Where does it go?

  • side effects of the drugs are listed as symptoms of the disease. As an example loose bowels are a side effect but may be a symptom of going hyper. I don't seem to have the 'normal' symptoms of the disease/condition (no symptoms) so I'm trying to sort out what's going on with the meds. Since I've already experienced the loose bowels at 50mcg,(cutback to 25) I initially put that in the over medicated column. If peeps think that it's unlikely that I would go hyper at 75mcg ive moved (mentally) the loose bowels to the side effect colum. Drs used to recognize side effects/allergic reactions (a long time ago) but now I feel as if I'm supposed to take the pill no questions asked and side effects (drug) are nonexistent ! For me this is confusing when I'm trying to figure out what's going on :/. The Drs tell me nothing. Thx

  • Well, what did your labs look like at 75 mcg? Was your FT3 over-range?

    Don't forget that a lot of symptoms cross over from hypo to hyper. Loose bowels could be hyper, but I've also heard of hypo people having loose bowels. Its not an exact science. On the other hand, I've never heard of anybody having loose bowels as a side-effect of Levo.

    Levo is not a drug in the accepted sense of the word. It is a hormone. And it won't be the T4 itself causing side-effects, but sometimes people are allergic to the fillers. What they mean in the leaflet is that you will get certain symptoms if you over-dose on the hormone. Not that the right dose will cause symptoms.

    As I said before, doctors just Don't learn about symptoms in med school, so they have no idea what they are. They just go by the level of your TSH!!!

  • Test results:

    Ferritin 74 ng/dl (22-291)

    Folate 11.9ng/dl (3-17)

    B12 873 ( >=200)

    IGg/IGa .25/.25 (<=90/<=90)

    V/D hydroxy 32ng/dl (20-79)

    Tsh/ft4 2/24/16

    8.92/1.0 (0-5)/0-1 last ft4 range - previous range same lab .8-1.7)

    Total t3 104ng/dl (50-170)

    The above on 37.5 mcg average over 30 days (alternating 25/50)

    Tsh and ft3 done 3/416 different lab cause insurance provider does not provide ft3 test. My thought was that if ft3 is the active hormone and most closely linked to symptoms that this might provide some insight into what is going on.

    Tsh untreated 6.32

    Tsh Hama treated 6.47

    Range .4-4.5

    Ft3 3.7 (2.3-4.2)

    Dr wants to increase to 75mcg from current 37.5

    Thanks for your input and thoughts

  • Phirestar, if you Don't tag your post on to one of the replies (click on green 'Reply' button), Then nobody is going to know it's there. I only saw this by chance.

    I'm not sure I understand your TSH/FT4 results the way you've posted them. Your TSH was 8.94 and your FT4 was 1.0, range 0.8 - 1.7? Is that right? Well, your TSH is much too high, and your FT4 is well below mid-range. So, obviously you need a dose increase just going by that.

    Total T3 gives no useful information whatsoever.

    In the next results, TSH has come down a bit, but still too high, it should be one or below. Your FT3 is just over mid-range, but still plenty of room to increase.

    However, I can't tell if you're converting or not because there's no FT4. They both have to be done at the same time to tell that.

    I agree with your doctor, you do need an increase in dose. 37.5 is obviously not nearly enough. However, I wouldn't go up to 75 in one go, I would do 50, then 75. If the increase is too great, the body has trouble adjusting to it. But 75 certainly won't send you hyper with results like that.

    You're right, T3, is the active hormone, and low T3 is what causes symptoms. So, I think your symptoms are more likely to be caused by low T3 rather than a reaction to the fillers in the Levo.

    Your Ferritin is a bit low. Might help if you brought that up to about 100.

    Your folate is ok.

    Your vit B12 could be higher - 1000 is optimal. Taking 1000 mcg sublingual methylcobalamin should bring that up nicely. And you should take a B complex with it, because the Bs all work together. If you get one with methylfolate, that will bring your folate up a bit higher.

    Your vit d looks low to me - and that would cause a lot of problems - but I'm not sure about the units it's measured in. Perhaps you could post another question just about that. :)

You may also like...